Alert archive / New York / Frost Advisories in 2013
Frost Advisory 7, NWS Buffalo, NY
NWS Buffalo, NY issued this frost advisory at Sep 24, 2013, 1:31 PM EDT for 4 counties in New York. It took effect at Sep 25, 2013, 3:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2013, 1:31 PM EDT (17:31 UTC)
- In effect from
- Sep 25, 2013, 3:00 AM EDT
- Expired
- Sep 25, 2013, 6:40 AM EDT
- In force
- 4 hr
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY, Jefferson County, NY, Lewis County, NY
The radar
The Binghamton radar (KBGM), 131 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
306 WWUS71 KBUF 241731 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 131 PM EDT TUE SEP 24 2013 NYZ020-021-250300- /O.NEW.KBUF.FR.Y.0007.130925T0700Z-130925T1200Z/ CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...OLEAN...WELLSVILLE 131 PM EDT TUE SEP 24 2013 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT WEDNESDAY. * LOCATIONS...THE NORMALLY COLDER INTERIOR PORTIONS OF CATTARAUGUS AND ALLEGANY COUNTIES. * TIMING...LATE TONIGHT THROUGH EARLY WEDNESDAY MORNING. * TEMPERATURES...IN THE MID 30S. * IMPACTS...FROST WILL DAMAGE TENDER VEGETATION THAT IS LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ NYZ007-008-250300- /O.NEW.KBUF.FR.Y.0007.130925T0700Z-130925T1200Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 131 PM EDT TUE SEP 24 2013 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT WEDNESDAY. * LOCATIONS...LEWIS COUNTY...AND PORTIONS OF JEFFERSON COUNTY INLAND FROM LAKE ONTARIO. * TIMING...LATE TONIGHT THROUGH EARLY WEDNESDAY MORNING. * TEMPERATURES...IN THE MID 30S. * IMPACTS...FROST WILL DAMAGE TENDER VEGETATION THAT IS LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ JJR
2 follow-up statements
689 WWUS71 KBUF 250235 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1035 PM EDT TUE SEP 24 2013 NYZ020-021-251045- /O.CON.KBUF.FR.Y.0007.130925T0700Z-130925T1200Z/ CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...OLEAN...WELLSVILLE 1035 PM EDT TUE SEP 24 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT WEDNESDAY... * LOCATIONS...THE NORMALLY COLDER INTERIOR PORTIONS OF CATTARAUGUS AND ALLEGANY COUNTIES. * TIMING...OVERNIGHT THROUGH EARLY WEDNESDAY MORNING. * TEMPERATURES...IN THE MID 30S. * IMPACTS...FROST WILL DAMAGE TENDER VEGETATION THAT IS LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ NYZ007-008-251045- /O.CON.KBUF.FR.Y.0007.130925T0700Z-130925T1200Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 1035 PM EDT TUE SEP 24 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT WEDNESDAY... * LOCATIONS...LEWIS COUNTY...AND PORTIONS OF JEFFERSON COUNTY INLAND FROM LAKE ONTARIO. * TIMING...OVERNIGHT THROUGH EARLY WEDNESDAY MORNING. * TEMPERATURES...IN THE MID 30S. * IMPACTS...FROST WILL DAMAGE TENDER VEGETATION THAT IS LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ RSH
942 WWUS71 KBUF 251040 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 640 AM EDT WED SEP 25 2013 NYZ007-008-020-021-251145- /O.CAN.KBUF.FR.Y.0007.000000T0000Z-130925T1200Z/ JEFFERSON-LEWIS-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE...OLEAN... WELLSVILLE 640 AM EDT WED SEP 25 2013 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE FROST ADVISORY. TEMPERATURES WILL WARM QUICKLY THIS MORNING ENDING THE THREAT FOR FROST. $$ SMITH
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this frost advisory went out at Sep 24, 10:42 AM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Sep 24, 10:42 AM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1042 AM EDT TUE SEP 24 2013 .SYNOPSIS... HIGH PRESSURE WILL REMAIN ANCHORED OVER THE EASTERN GREAT LAKES REGION THROUGH THE END OF THE WEEK. THIS WILL RESULT IN PLENTY OF SUNSHINE AND A SLOW WARMING TREND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1430Z...VISIBLE SATELLITE IMAGERY STILL SHOWS SOME VALLEY FOG ACROSS THE WESTERN SOUTHERN TIER AND SOME LINGERING LOW STRATUS ACROSS JEFFERSON AND LEWIS COUNTIES...WITH SOME DIURNAL CU ALSO BEGINNING TO DEVELOP ACROSS MUCH OF THE REST OF THE REGION WITH INCREASING DIURNAL HEATING. THROUGH EARLY THIS AFTERNOON...EXPECT DIURNAL HEATING AND THE RESULTANT ENTRAINMENT OF DRIER AIR FROM ALOFT TO MIX ALL OF THIS OUT...LEAVING BEHIND LARGELY SUNNY SKIES FOR THE BALANCE OF THE DAY. OTHERWISE...EXPECT TEMPS TO WARM INTO THE LOWER TO MID 60S ACROSS MOST OF THE AREA THIS AFTERNOON...THANKS TO BOTH WARMER TEMPS ALOFT AND WHAT SHOULD BE FEWER CLOUDS. TONIGHT...BOUNDARY LAYER AND MID LEVEL TEMPS WILL BE QUITE A BIT MILDER OVERNIGHT WITH 850MB TEMPS RANGING IN THE LOWER TEENS CELSIUS. THIS WILL SERVE TO MAINTAIN A VERY STABLE LAYER ALOFT WITH LITTLE OR NO CLOUD COVER. THE CLEAR SKIES WILL ALLOW RADIATIONAL COOLING TO DROP THE OVERNIGHT TEMPS TO LOWS IN THE LOWER TO MID 40S FOR MOST LOCALES...THE UPPER 30S ACROSS THE TERRAIN OF THE SOUTHERN TIER AND TUG HILL. EXPECT MORE NOCTURNAL FOG TO FORM...ESPECIALLY IN THE VALLEYS AND INLAND LAKES. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... THE QUIET WEATHER PATTERN CURRENTLY UNDERWAY WILL CONTINUE THROUGH THE SHORT TERM PERIOD. THERE WILL BE A BRIEF BREAK DOWN IN THE UPPER RIDGE WEDNESDAY AS A SHORTWAVE TROUGH AND VORTICITY ANOMALY WORKS THROUGH THE OHIO VALLEY AND CENTRAL APPALACHIANS. THIS FEATURE IS EXPECTED TO DAMPEN SIGNIFICANTLY AS IT UNDERCUTS THE UPPER RIDGE AND WILL HAVE LITTLE IF ANY EFFECT ON OUR SENSIBLE WEATHER...OTHER THAN SOME LIMITED INCREASE IN CLOUDINESS. THE MID/UPPER LEVEL RIDGING THEN BECOMES REESTABLISHED ACROSS THE GREAT LAKES IN BETWEEN THE DUAL CLOSED LOWS...ONE OVER THE CANADIAN MARITIMES AND THE OTHER OVER THE NORTHERN PLAINS. THIS WILL MAINTAIN THE STRETCH OF FAIR WEATHER AND A GRADUAL MODERATION IN TEMPERATURES. && .LONG TERM /THURSDAY THROUGH MONDAY/... THE EXTENDED PERIOD OF DRY WEATHER WILL CONTINUE THROUGH AT LEAST THE FIRST HALF OF THE LONG TERM AS A BLOCKING RIDGE REMAINS IN PLACE FROM THE MISSISSIPPI VALLEY INTO THE GREAT LAKES. THIS WILL CONTINUE TO PROVIDE NEARLY FULL SUNSHINE FRIDAY AND SATURDAY WITH TEMPERATURES CONTINUING TO MODERATE SLOWLY TO A LITTLE ABOVE AVERAGE. HIGHS BOTH DAYS SHOULD BE IN THE LOWER TO MID 70S. BY SUNDAY AND MONDAY FORECAST UNCERTAINTY INCREASES AS MODELS BEGIN TO DIFFER ON THE TIMING OF THE BREAKDOWN OF THE RIDGE AS THE NORTHERN ROCKIES TROUGH BEGINS TO SHIFT EAST. PAST RUNS OF THE GFS HAVE BROUGHT THE FRONTAL ZONE AND MID LEVEL TROUGH INTO THE REGION ON SUNDAY WITH INCREASING RAIN CHANCES. THE LATEST 12Z GFS AND ECMWF HAVE SLOWED THE FRONT...WITH RAIN CHANCES HOLDING OFF UNTIL AT LEAST MONDAY. A LOOK AT THE 12Z GEFS ENSEMBLE MEMBERS SHOW A WIDENING ENVELOPE OF SOLUTIONS FROM LATER SUNDAY AFTERNOON THROUGH MONDAY FOR THE ONSET OF RAIN CHANCES. GIVEN THE RECENT TIMING CHANGE IN THE OPERATIONAL MODELS AND STILL SOME UNCERTAINTY IN ENSEMBLE MEMBERS...FOR NOW WILL KEEP A LOW CHANCE OF SHOWERS ON SUNDAY AND MONDAY. IF FUTURE MODEL RUNS CONTINUE WITH THE SLOWER TIMING THAN CONFIDENCE CAN INCREASE IN REMOVING POPS FROM SUNDAY. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... INCREASING HEATING WILL HELP TO MIX OUT ANY LINGERING VALLEY FOG/LOW STRATUS LATE THIS MORNING AND EARLY THIS AFTERNOON...THEN HIGH PRESSURE WILL BRING VFR CONDITIONS THROUGH THE TAF PERIOD. OUTLOOK... WEDNESDAY THROUGH SATURDAY...MAINLY VFR. && .MARINE... HIGH PRESSURE OVER THE LOWER LAKES WILL REMAIN THROUGH THE END OF THE WEEK. THIS WILL PROMOTE FINE BOATING CONDITIONS WITH LIGHT WINDS AND WAVES. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...WCH NEAR TERM...JJR/WCH SHORT TERM...HITCHCOCK/TMA LONG TERM...HITCHCOCK AVIATION...JJR/WCH MARINE...WCH
Hazardous weather outlook, Sep 24, 8:49 AM EDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 849 AM EDT TUE SEP 24 2013 NYZ001>006-010>014-019-085-251300- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE- 849 AM EDT TUE SEP 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ020-021-251300- CATTARAUGUS-ALLEGANY- 849 AM EDT TUE SEP 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FROST IS POSSIBLE AGAIN LATE TONIGHT AND EARLY WEDNESDAY MORNING IN THE COOLER SHELTERED VALLEYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-008-251300- JEFFERSON-LEWIS- 849 AM EDT TUE SEP 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FROST IS POSSIBLE AGAIN LATE TONIGHT AND EARLY WEDNESDAY MORNING IN THE COOLER AREAS WELL INLAND FROM LAKE ONTARIO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-251300- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 849 AM EDT TUE SEP 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJR
Nearby
Frost Advisories in New York, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.